Ask a Neurologist. Get Answers to Your Neurology Questions.
I am very glad to help you with your question again.
I am going through these additional details now, I will reply here very soon.
Yes, you may take xanax and lyrica together for sure.
There are no major or serious drug interactions if you take them together.
The combination may make you more drowsy, because both are sedation causing meds, but other than that there should not be any serious or major concerns.
I hope you are not encountering any technical problems in accessing this chat. Please take your time.
Regarding your other question; re; TOS (thoracic outlet syndrome) & the sleeping habits & posture;
I guess you experience symptoms like dizziness too, in addition to tingling feeling, TOS is not expected to cause dizziness.
And the tingling/pain feeling of TOS is confined only to the upper limbs, but if you experience tingling feeling in the face & lower limbs too then this cannot be from TOS.
TOS typically presents in the upper limbs, symptoms are mostly confined to the inner aspects of the upper limbs, and neck & shoulder movements may trigger or worsen the tingling. If your tingling is confined only to the upper limbs and also mostly to the inner aspects of the upper limbs then this could be TOS, but not otherwise.
And I guess you might had an EMG/Nerve conduction test too before, if you had this test then TOS should have been picked up on that test.
If this test was not done on the upper limbs, and if you have symptoms typical for TOS - as pointed above - then you may talk to your clinic neuro for an EMG test, otherwise this test is not needed (if symptoms are not typical for TOS and if EMG was already done on the upper limbs).
Sleeping habits and posture may cause nerve compression, but this will happen only if you sleep for prolonged period on the same side, or assume same posture for long time, not otherwise.
Regarding posture you may talk to a physical therapist/occupational therapist too, they can examine your posture and make recommendations if any are necessary.
Okay I see.
is this a new symptom?
have you had similar symptoms ever before?
is the neck bothering a lot?
yes I can understand
is the neck bothering too?
yes with these symptoms you need heart related tests too
obviously with chest pain - heart tests are necessary
a shoulder MRI will help too
if ekg looks okay serious possibilities like heart attack etc unlikely.
but echo/stress tests are nevertheless needed
just to be on the safer side
no, TOS is unlikely (with all 4 extremities tingling)
Yes, as we discussed before your symptoms are from some fibromyalgia (atypical), may be some anxiety/stress too
also "fear of serious diseases"
what dose now?
yes, fibro actually can cause almost any symptom
Okay I see
obviously a concern
so you may add xanax as necessary
xanax will help in relaxing too
both can be taken together
have you tried ALA?
okay I see, prescription is indeed a constraint
you may start around 100 mg twice daily
I will mention few other options too
you may also consider CoQ10
Acetyl L Carnitine too
All these supplements may help with tingling feeling
these are very safe pills too
if no help you can always stop them
you will not lose anything, either they help, or no, but no side effects are expected
I recommend ALA first
Yes, any nerve irritation symptoms like tingling, numbness, and some feel relief of the nerve pain too
you may get the heart tests first, then if necessary you may see a rheumo rather than an ortho.
ortho more helpful if bone fractures, joint dislocations are suspected
which we are not suspecting in you
xanax should help, because the combination with lyrica may cause more sedation.
You are welcome, I once again reassure you that this doesn’t look like anything serious, and also hope the above treatments help you and you recover quickly & completely, all the best!
ALA can be started now itself
Welcome, all the best!
I started taking ALA as recommended. So far, nothing. 100mg x2 a day. Should I increase it to 600mg?
Hi, sorry I couldn't reply earlier as I was away from the computer and just returned, and thanks for the waiting.
Sorry to see that there is no response so far, but that is actually the beginning dose and may not help so now you may gradually start optimizing the dose. First you may increase upto 200 mg twice daily, and if this dose no help in about a week or so then you may increase to around 300 mg twice daily (=600 mg/day), which is generally considered the highest dose on this med, but this being a nutritional supplement there is no well defined highest dose and even higher doses may be safe too but I do not recommend taking above 600 mg/day - just to be on the safer side.
If the ALA dose gradually increased and it does not help at around 600 mg/day then at that point you may consider starting the other options I mentioned like Acetyl L Carnitine or CoQ10 etc. either one of these two may be started. On Acetyl L Carnitine the beginning dose is usually 250 mg/day, then it can be slowly increased up to around 1000 mg/day or so. As you go higher in the dose it may be preferably taken twice daily. On CoQ10 the beginning dose is around 50 mg twice daily and gradually it can be increased up to around 1200 mg/day in divided doses.
And see that these are nutritional supplements and are used by lots people and generally considered as very safe and any serious side effects are hardly known to occur, and beneficial effect wise these may help your nerve irritation symptoms and in addition to that effect these agents may have multiple other beneficial effect since these are considered anti oxidant agents too. I am not trying to promote these agents I am only trying to emphasize that these agents are used commonly and even in combination too, so if need arises you may try later combining them too. Of course if the lower doses of ALA itself will help you then you may continue on that alone, and as per your preferences. I am just mentioning that in case higher doses are needed or a need to combine these different agents arises then that can be considered too.